Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Cough, fatique, tachycardia and rashes all over body. Diagnosed with pneumonia. On zantac. No improvement

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi! I went to the Dr. about 3 months ago with cough, fatique, excessive perspiration, and tachycardia. At this time, I also had a rash that developed all over my body. I was diagnosed with pneumonia. Since, I have been back 3 times because my cough has not improved, nor has my rash (comes and goes). The Dr. started me on zantac and said try it for a month to see if you have reflux...So far, no improvement..........
Posted Wed, 13 Nov 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 46 minutes later
Brief Answer:
More information needed.Antihistaminic orally.

Detailed Answer:
Thanks for writing in.
I have gone through the images and history uploaded by you.
The rash you are having can be urticaria .
Also I would like to know -
Is the rash itchy?
Is the rash flat or is it raised in some part?
After what time it goes away?
Is there swelling of eyes or lips ?
Do you have fever along with rash?

Answer the questions to help you better.

For such patients visiting my clinic I advise safe antibiotic like azithromycin for 3-5 days.Along with this I usually prescribe antihistaminic drugs like cetirizine or levocetirizine twice daily along with soothing lotion like aloe vera lotion for application.You can try this till the time we further know the cause of rash.

Hope this helps.
Upload the details and we continue the discussion here.
I will be available for follow up.
Above answer was peer-reviewed by
Follow-up: Cough, fatique, tachycardia and rashes all over body. Diagnosed with pneumonia. On zantac. No improvement 16 hours later
In regards to the rash, it is extremely itchy...I can feel it coming on and it varies each time it appears...It happend several times a week, various times of day. Initially, it started the minuite my feet hit the floor in the morning. Now, it still is ususally in the mornings, but it has come about at other times of the day as well. I have recently noticed if its cooler outdoors it will come as well. Sometimes it is raised like whelps, other times it is not. Typically it will last a couple of hours at the most and fade away. I have not noticed swelling or fever with the rash. I am equally as concerned about the wheezing and cough that I have had with and since the pneumonia. A couple of years ago, my father had a persistent cough for a year and when he finally was taken to the Dr. he was diagnosed with an acute episode of CHF...
Answered by Dr. Sudarshan 42 hours later
Brief Answer:
Oral antihistaminics like levocetirizine.

Detailed Answer:
Hi Again ,
Thanks for details.
The condition appears to be Urticaria mostly.
It is an allergic condition of skin.It can be induced by food like peanuts,bakery products,butter, certain seed containing fruits.It can also be caused due to drugs like analgesics and antibiotics also certain infections can trigger this kind of urticarial weals.
In my clinic patients presenting with such complaints are asked to take non sedative antihistaminics like fexofenadine/levocetirizine twice or thrice a day.
This helps a lot in decreasing the rash and itching.Avoidance of triggering agents mentioned above decreases the severity and frequency of the lesions.

For wheezing and cough you need to follow up with your treating physician.
A repeat course of antibiotics may be needed for clearance of symptoms.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor